Characterizing the Codimension of Zero Singularities for Time-Delay Systems : A Link with Vandermonde and Birkhoff Incidence Matrices

Islam Boussaada 1, 2, 3 Silviu-Iulian Niculescu 2, 1
1 DISCO - Dynamical Interconnected Systems in COmplex Environments
L2S - Laboratoire des signaux et systèmes, Inria Saclay - Ile de France, SUPELEC, CNRS - Centre National de la Recherche Scientifique : UMR8506
Abstract : The analysis of time-delay systems mainly relies on detecting and understanding the spectral values bifurcations when crossing the imaginary axis. This paper deals with the zero singularity, essentially when the zero spectral value is multiple. The simplest case in such a configuration is characterized by an algebraic multiplicity two and a geometric multiplicity one, known as the Bogdanov-Takens singularity. Moreover, in some cases the codimension of the zero spectral value exceeds the number of the coupled scalar-differential equations. Nevertheless, to the best of the author’s knowledge, the bounds of such a multiplicity have not been deeply investigated in the literature. It is worth mentioning that the knowledge of such an information is crucial for nonlinear analysis purposes since the dimension of the projected state on the center manifold is none other than the sum of the dimensions of the generalized eigenspaces associated with spectral values with zero real parts. Motivated by a control-oriented problems, this paper provides an answer to this question for time-delay systems, taking into account the parameters’ algebraic constraints that may occur in applications. We emphasize the link between such a problem and the incidence matrices associated with the Birkhoff interpolation problem. In this context, symbolic algorithms for LU-factorization for functional confluent Vandermonde as well as some classes of bivariate functional Birkhoff matrices are also proposed.
Type de document :
Article dans une revue
Acta Applicandae Mathematicae, Springer Verlag, 2016, 145 (1), pp.47-88. 〈10.1007/s10440-016-0050-9〉
Liste complète des métadonnées

https://hal-centralesupelec.archives-ouvertes.fr/hal-01429961
Contributeur : Myriam Baverel <>
Soumis le : lundi 9 janvier 2017 - 13:18:20
Dernière modification le : jeudi 5 avril 2018 - 12:30:14

Identifiants

Citation

Islam Boussaada, Silviu-Iulian Niculescu. Characterizing the Codimension of Zero Singularities for Time-Delay Systems : A Link with Vandermonde and Birkhoff Incidence Matrices. Acta Applicandae Mathematicae, Springer Verlag, 2016, 145 (1), pp.47-88. 〈10.1007/s10440-016-0050-9〉. 〈hal-01429961〉

Partager

Métriques

Consultations de la notice

306